North Carolina, 2024

Flash Flooding and Damaging Winds in North Carolina, August 30, 2024

August 30, 2024 · NWS RAH · 24 events in 8 counties and zones

A frontal boundary moving south from east-central Virginia into central North Carolina combined with a disturbance aloft and produced numerous showers and storms in the afternoon to late evening hours. Storms initially formed over the eastern Piedmont and Coastal Plain, congealing and tracking west-southwestward in the evening hours over the western and southern Piedmont and Sandhills.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

A frontal boundary moving south from east-central Virginia into central North Carolina combined with a disturbance aloft and produced numerous showers and storms in the afternoon to late evening hours. Storms initially formed over the eastern Piedmont and Coastal Plain, congealing and tracking west-southwestward in the evening hours over the western and southern Piedmont and Sandhills. Numerous downed trees and power lines resulted, as well as flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 30, 1:11 PM EST, 1 minute earlier.

Area forecast discussion, Aug 30, 1:11 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Raleigh NC
211 PM EDT Fri Aug 30 2024

.SYNOPSIS...
Mid and upper-level high pressure will gradually weaken over the srn
Appalachians, while a quasi-stationary front will be modulated by
outflow and weaken over NC, through Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1155 AM Friday...

...Continued unseasonably hot and humid today, with scattered
showers and storms this afternoon-evening...

A persistent mid-level anticyclone centered over the TN Valley and
srn Appalachians in 12Z upr air data will begin to weaken and
retreat sewd into srn GA through tonight, as a cyclone rapidly
deepens newd across Hudson Bay and a trailing synoptic trough and
height falls overspread the Great Lakes and mid MS Valley.  Weak,
generally nwly mid-level flow, and weak height falls (10-20 m) will
result across cntl NC. That light nwly flow regime may include a
slow-moving and small MCV or two from convection that develops in-
situ from Southside VA to cntl NC today.

At the surface, an outflow boundary from a large convective complex
over cntl-srn VA Thu afternoon-night, evident as an undular bore in
morning visible satellite and radar data, stretched at 15Z from near
ILM nwwd to HBI. Meanwhile, the backdoor segment of a synoptic front
that stretched from Lake Huron ssewd across wrn PA and ern WV was
analyzed as quasi-stationary from the nrn Pamlico Sound wnwwd to
RWI, BUY, and INT in n-cntl NC. Both features may serve as foci for
shower/storm development, as weakening CINH is removed with further
diurnal heating through early afternoon, with the front favored
owing to relatively maximized convergence and differential heating
along it.

Scattered to locally numerous multi-cell showers/storms should
result, with a slow sewd to swd net motion amid weak nwly steering
flow and gradual merging of outflow. High DCAPE of 1000-1200 J/kg
and PWs of 1.6 - 1.75" will favor the development of wet microbursts
capable of isolated damaging gusts, and also heavy rain and flooding
of low-lying and/or urban areas due to slow storm motions. While
some weaker convection may continue to bubble along outflow and/or
the track of lingering MCVs overnight, the marginal nature of severe
and/or flood risks should wane after dark.

It will otherwise remain hot and humid particularly south of the
quasi-stationary front before convection and cold pools become more
prevalent later this afternoon. Near persistence high temperatures
in the mid-upr 90s and with heat index values again mainly 100 to
105 will result across the srn half of cntl NC, with temperatures
and heat index values 4-8 F less hot north of the front. The risk of
excessive heat has consequently been added to the Hazardous Weather
Outlook for all but the nrn Piedmont and nrn Coastal Plain. Lows
tonight will be mainly in the lower 70s, with areas of stratus
likely in the humid and rain and nocturnally-cooled air.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 320 AM Friday...

The upper level ridge that has been influencing the Mid-Atlantic
region the past few days begins to break down over the region
Saturday and shifts offshore by Sunday morning.  At the surface, a
lee trough is anticipated to develop over the western Piedmont
Saturday but could vary on location slightly as it will depend on
any interactions of left over boundaries from tonight's expected
convection. Saturday will start off dry in the morning but isolated
showers and storms are expected to develop mid/late morning with the
best chance of development in the NW Piedmont. By early afternoon
coverage will expand to scattered vs isolated and the best chance
for storms will will across the NW Piedmont and SE Coastal Plain.
However, a storm could develop anywhere over the CWA. Rain chances
reduce to 5-10% after sunset and diminish completely overnight.
Temperatures will be in the upper 80s in cooler spots to low 90s
elsewhere.  Lows overnight will be in the low 70s. Dewpoints in the
low to mid 70s will make it fell oppressive.

&&.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 320 AM Friday...

The main forecast concern in the extended will be a couple of slow
moving cold fronts progressing across the Mid-Atlantic Sun through
Mon prompting scattered to widespread showers/storms and potential
for isolated flash flooding. The synoptic pattern will feature an
unseasonably strong mid/upper level trough swinging through
southeastern Canada, Great Lakes and the Northeast Sun through Mon
evening. Ahead of this feature, an elongated and narrow tongue of 2
to 2.25" PWAT (100-150% of normal) will slowly sag southeast through
central NC from Sun afternoon/evening through Mon night. The biggest
and most important question mark will be the degree of instability
that will be available Sun night into Mon morning. Point soundings
from 00z NAM and GFS suggest 500-1500 J/kg of MUCAPE may be
achievable with a deeply saturated thermo-profile >10,000 feet.
This combined with FGEN forcing along the front, 850mb to 300mb
mean winds parallel to the front, and slow storm propagation
(Corfidi vectors < 10 kts) provides a favorable environment for
higher rain totals, but is highly dependent on the upper end of
the expected instability.

Looking at forecast rain totals from the grand ensemble, the most
likely precip totals (25th to 75th percentile) range from a tenth to
around 0.5 inches in a 24 hour time period ending 8 AM Mon. Some
locations could see higher totals especially if sufficient overnight
instability is in place. The ceiling may be higher Mon, but forecast
confidence is lower. The axis of rain will shift southeast into the
central/southern Coastal Plain, Sandhills and southern Piedmont Mon
into Mon night with another few tenths to around 0.75" most likely.
Again, locally higher amounts will be possible, but predictability
is low on the surface frontal position and axis of moderate
instability Mon afternoon.

Tues through Thurs: A strong 1028mb high will slip across the Great
Lakes and over the northern Mid-Atlantic and ridge down through
central NC into the Southeast. Falling low-level thicknesses and
drier dew points are expected to settle across central NC with
mostly dry conditions through midweek. Expect highs in the mid
70s to near 80 and overnight lows in the mid 50s to low 60s.
Widespread radiational cooling overnight is not expected given
the persistent tight pressure gradient across the area, but
isolated pockets in the typical cool spots of the Piedmont may
still be possible.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 210 PM Friday...

A quasi-stationary front stretching from near RWI to RDU to GSO will
provide a primary focus for slow-moving showers/storms for the next
couple of hours, with subsequent multi-cell development along rain-
cooled air (outflow) through this evening. Strong surface wind gusts
and brief flight restrictions will result beneath that convection,
while areas of IFR-MVFR stratus will develop in its wake late
tonight-Sat morning. Ceilings will lift through MVFR and/or scatter
to VFR through early Sat afternoon. Additional, widely scattered
showers/storms will be possible with afternoon heating Sat.

Outlook: Higher precip chances look warranted Sunday and Monday as a
slow moving front moves in from VA. Periods of non-VFR weather can
be expected at times through Monday. A post-frontal push of drier
air should work in from the north on Tuesday as high pressure
settles to our north on Tuesday.

&&

.CLIMATE...

Record High Minimum Temperatures:

August 30:
KGSO: 73/2005
KFAY: 75/1978

August 31:
KGSO: 73/2012

September 1:
KGSO: 74/2012
KRDU: 76/1932

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...CA
LONG TERM...Swiggett
AVIATION...MWS/Leins
CLIMATE...RAH
Hazardous weather outlook, Aug 30, 9:53 AM EST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1053 AM EDT Fri Aug 30 2024

NCZ024>028-038>043-073>078-083>086-088-089-311500-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
1053 AM EDT Fri Aug 30 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Unseasonably hot and humid conditions will result in heat index
values between 100 and 105 this afternoon.

In addition, scattered thunderstorms this afternoon through evening will
be capable of producing isolated instances of damaging wind gusts
and also heavy rain and risk of flooding of low-lying and urban
areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and storms will be possible again Sunday and Monday. The
primary threat with these storms will be periods of heavy rain and
flooding, although isolated damaging wind gusts can't be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-021>023-311500-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
1053 AM EDT Fri Aug 30 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Scattered thunderstorms this afternoon through evening will be
capable of producing isolated instances of damaging wind gusts and
also heavy rain and risk of flooding of low-lying and urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and storms will be possible again Sunday and Monday. The
primary threat with these storms will be periods of heavy rain and
flooding, although isolated damaging wind gusts can't be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 30, 12:29 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
129 PM EDT Fri Aug 30 2024

NCZ023-024-301815-
Alamance NC-Orange NC-
129 PM EDT Fri Aug 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALAMANCE AND
NORTHERN ORANGE COUNTIES THROUGH 215 PM EDT...

At 129 PM EDT, Doppler radar was tracking a strong thunderstorm near
Prospect Hill, moving southeast at 10 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hillsborough, Mebane, Carr, Efland, and Schley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3624 7932 3624 7910 3614 7897 3598 7925
      3622 7938 3625 7933
TIME...MOT...LOC 1729Z 325DEG 8KT 3622 7924

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CA
Special weather statement, Aug 30, 12:36 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
136 PM EDT Fri Aug 30 2024

NCZ024-025-040-041-301815-
Chatham NC-Durham NC-Wake NC-Orange NC-
136 PM EDT Fri Aug 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ORANGE...WEST
CENTRAL WAKE...SOUTHWESTERN DURHAM AND NORTHEASTERN CHATHAM COUNTIES
THROUGH 215 PM EDT...

At 136 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chapel Hill. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Carrboro, RDU International,
Morrisville, Parkwood, William B Umstead State Park, and Jordan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3591 7910 3599 7887 3587 7871 3578 7886
      3577 7904
TIME...MOT...LOC 1736Z 329DEG 2KT 3591 7897

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CA
Special weather statement, Aug 30, 12:42 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
142 PM EDT Fri Aug 30 2024

NCZ007>011-301830-
Vance NC-Warren NC-Person NC-Halifax NC-Granville NC-
142 PM EDT Fri Aug 30 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN PERSON...VANCE...NORTHERN
WARREN...GRANVILLE AND NORTHWESTERN HALIFAX COUNTIES THROUGH 230 PM
EDT...

At 140 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from 6 miles south of Virgilina to Brodnax.
Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Henderson, Oxford, Warrenton, Norlina, Littleton, Stem, Stovall,
Middleburg, Macon, and Mayo Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3651 7790 3648 7776 3649 7771 3615 7878
      3623 7880 3624 7883 3648 7897 3654 7875
      3654 7790
TIME...MOT...LOC 1740Z 322DEG 14KT 3646 7879 3669 7801

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CA
Special weather statement, Aug 30, 12:44 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
144 PM EDT Fri Aug 30 2024

NCZ041-301845-
Wake NC-
144 PM EDT Fri Aug 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WAKE COUNTY THROUGH
245 PM EDT...

At 143 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Raleigh. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Zebulon, Knightdale, Wendell, and Rolesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rain can be expected due to the slow movement of this storm.
Prolonged heavy rain will result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks and
streams. Drivers are urged to slow down and use extra caution to
avoid hydroplaning.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3583 7866 3595 7851 3583 7830 3568 7852
TIME...MOT...LOC 1743Z 314DEG 3KT 3584 7852

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CA

The radar

The Raleigh/Durham radar (KRAX), 25 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 8 flash flood. Local standard time, as filed.

Thunderstorm Wind, Wake

When
August 30, 1:12 PM EST
Where
Wake County, 1 mi WNW of Millbrook
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.855, -78.637

A tree was reported down on Sedgefield Dr.

Thunderstorm Wind, Wake

When
August 30, 1:14 PM EST
Where
Wake County, 2.55 mi S of Millbrook
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
35.813, -78.618

A large oak tree fell on a truck near the intersection of Hodges St and Atlantic Ave.

Thunderstorm Wind, Wake

When
August 30, 1:15 PM EST
Where
Wake County, 0.53 mi E of Brookhaven
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.871, -78.660

Numerous trees were reported down across the northern half of the county.

Thunderstorm Wind, Wake

When
August 30, 1:47 PM EST
Where
Wake County, 1.94 mi WSW of Millbrook
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.844, -78.654

A tree fell on power lines, causing a power outage near Brooks Elementary School.

Flash Flood, Wake

When
August 30, 1:50 PM EST to 3:17 PM EST
Where
Wake County, 0.84 mi ESE of Millbrook to 1.27 mi SE of Millbrook
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
35.844, -78.607

Several cars were stalled in flood waters and needed water rescues along Wake Forest Rd.

Thunderstorm Wind, Durham

When
August 30, 2:04 PM EST
Where
Durham County, 2.02 mi SSE of Gorman
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
36.024, -78.803

Trees were reported down on powerlines, causing power outages near the town of Gorman.

Flash Flood, Wake

When
August 30, 2:05 PM EST to 3:17 PM EST
Where
Wake County, 1.24 mi ESE of Millbrook to 0.95 mi ESE of Millbrook
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
35.844, -78.599

Multiple disabled vehicles were in flood waters along Atlantic Ave.

Thunderstorm Wind, Durham

When
August 30, 2:09 PM EST
Where
Durham County, 0.6 mi E of West Durham
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
36.000, -78.909

Trees were reported down powerlines, causing power outages in west Durham.

Thunderstorm Wind, Wake

When
August 30, 2:14 PM EST
Where
Wake County, 1.69 mi E of Zebulon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.825, -78.300

A tree was reported down along E Horton St in Zebulon.

Thunderstorm Wind, Wake

When
August 30, 2:15 PM EST
Where
Wake County, 3.18 mi SW of Hopkins
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.843, -78.405

A tree was reported down near the intersection of Privette Rd and Edgemont Rd.

Thunderstorm Wind, Durham

When
August 30, 2:16 PM EST
Where
Durham County, 1.78 mi SW of Gorman
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.030, -78.840

The public reported minor damage to a roof near Glenn School Rd.

Flash Flood, Durham

When
August 30, 2:30 PM EST to 4:08 PM EST
Where
Durham County, 0.26 mi SSW of Braggtown to 0.29 mi SW of Braggtown
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.027, -78.902

Law enforcement reported flooding along Lorain Ave near North Duke St. The road was closed due to flash flooding.

Thunderstorm Wind, Alamance

When
August 30, 2:43 PM EST
Where
Alamance County, 3.68 mi ENE of Sutphin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.902, -79.290

A tree fell on powerlines along E Greensboro Chapel Hill Rd.

Thunderstorm Wind, Chatham

When
August 30, 2:50 PM EST
Where
Chatham County, 2.01 mi N of Pittsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.749, -79.180

Trees were uprooted about 2 miles north of Pittsboro.

Thunderstorm Wind, Nash

When
August 30, 2:57 PM EST
Where
Nash County, 1.79 mi SE of Spring Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
35.930, -78.100

Trees and powerlines were down in the town of Spring Hope.

Flash Flood, Wayne

When
August 30, 4:15 PM EST to 5:58 PM EST
Where
Wayne County, 2.24 mi ENE of Adamsville to 1.92 mi ENE of Adamsville
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.384, -77.934

US Highway 70 and N Berkeley Blvd was flooded due to heavy rainfall.

Thunderstorm Wind, Wayne

When
August 30, 4:20 PM EST
Where
Wayne County, 0.27 mi SE of Seven Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
35.227, -77.846

Several trees were reported down in the town of Seven Springs.

Thunderstorm Wind, Wayne

When
August 30, 4:20 PM EST
Where
Wayne County, 0.71 mi NNE of Saulston
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
35.440, -77.897

Several trees were reported down in the town of Saulston.

Flash Flood, Wayne

When
August 30, 4:30 PM EST to 5:58 PM EST
Where
Wayne County, 1.07 mi N of New Hope to 0.86 mi ENE of New Hope
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.385, -77.883

Law enforcement reported flooded roadways in the town of New Hope.

Thunderstorm Wind, Randolph

When
August 30, 4:51 PM EST
Where
Randolph County, 0.39 mi SSW of Archdale
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
35.914, -79.972

Law enforcement reported several trees down in the town of Archdale.

Flash Flood, Wayne

When
August 30, 5:05 PM EST to 5:58 PM EST
Where
Wayne County, 1.32 mi ENE of Adamsville to 1.78 mi NE of Adamsville
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.380, -77.950

Law enforcement reported a vehicle was submerged in flood waters near the intersection of Royal Ave and N Spence Ave in the town of Goldsboro.

Flash Flood, Randolph

When
August 30, 5:12 PM EST to 6:17 PM EST
Where
Randolph County, 1.13 mi S of Archdale to 0.92 mi S of Archdale
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.904, -79.969

Law enforcement reported flash flooding near the intersection of Sunny Ln and Archdale Rd in the town of Archdale.

Flash Flood, Wayne

When
August 30, 5:55 PM EST to 5:58 PM EST
Where
Wayne County, 1.51 mi ENE of Rosewood to 1.78 mi NE of Patetown
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.426, -78.054

Law enforcement reported flooding in the towns of Goldsboro and Saulston.

Thunderstorm Wind, Richmond

When
August 30, 6:22 PM EST
Where
Richmond County, 0.75 mi NE of Rockingham
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
34.939, -79.772

Several trees were reported down in the town of Rockingham.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2024Every state in 2024This day in weather historyWarnings in North Carolina, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1208801, 1208810, 1208791, 1208825, 1208747, 1208826, 1208740, 1208827, 1208843, 1208839, 1208853, 1208752, 1208847, 1208855, 1208834, 1208765, 1208850, 1208851, 1208788, 1208852, 1208785, 1208777, 1208789, 1208854.